Sensitive feet!!

Good evening to all my friends - I have a question do any of you suffer with more sensitive feet since your Copd diagnosis or not! My husband is finding his feet are much more sensitive to touch and his ankles and feet seem to swell with his socks though it seems only to be swelling (no pitting).

AND does/can oxygen affect your voice. Because of the cold weather my husband is using more oxygen but his voice has changed! It is almost as if he is loosing his voice but to add to the mix he is also very breathless which means he might be fighting a virus which my daughter had last week.

Never ending questions! Hope you are well and looking after yourselves xxxx

18 Replies

  • hi tadow,

    since my copd diagnoses, i find my feet/ankles are swelled, but i do have these "pittings" as you mention. but i do feel they are sensitive to touch . they seem to have got worse the last week or two, since i went back on the steroids.

    i take furosemide [water tabs ] 40mg twice a day, and ramipril.

    [amongst the other concoctions ]

    i am also on oxygen, but cant say my voice has changed.

    do you think this could possibly this "virus" you mention !! or even an infection beginning

    im sorry i cant be of more help TAD, i hope you and your husband can get to the bottom of this, and he gets some relief ,,,,

    regards jimmy xxx

  • Thanks Jimmy - thats interesting about your feet too!! I think we probably need to see the doctor - its all very odd (as usual!) He was given ramipril but had such bad side effects - had to stop those! I think that I probably agree with you about the virus - this year seems particularly bad. My husband would prefer to put his head in the sand and hope things will go away or get better! Typical man! I will keep an eye on it and make a decision if it appears to be getting worse. Just another niggle! Take good care Jimmy xx

  • You said it :) typical man :) i know someone else like that!!!! wont say who lol :)

    seriously i do hope you get to the bottom of things, and he does feel better soon,,,for both your sakes,

    take care, both of you ,, jimmy xxx :)

  • Hi tad, my friend says she has problems with cramp in her toes since being on oxygen,

    And oxygen it's self can give u sore throat due to drying out drink plenty of fluids, in hospital if u needed more oxygen u would be given humidified oxygen, a bottle of water is attached to the oxygen tube,

    But the sore throat could be a virus as u said ur daughter had one.

    The cold and damp, the dry air of heating can all contribute to being extra breathless, I too am suffering getting out of breath doing the simplest things but my Sats are holding well.

    Don't know if this helps as it's probably stuff u already know but it's the best ive got lol :)

    Hope hubby feels better soon and hope u and kids are ok. X Sonia xx

  • Thats interesting Sonia about the cramp in the toes - same area! My husband uses oxygen because his SATS dont hold up well in this weather. Ah well, I will take a deep breath and just monitor it all! Hope you are feeling OK Sonia xxx

  • Hi Tad, I cannot add much but I was warned that the Clenil puffer I take can have an effect on the voice, another reason to gargle and rinse! Hope you are all free of bugs very soon. Xris

  • Thanks - he doesnt use the Clenil puffer - but does use Spiriva and Symbicort but for over three years so you would have thought it would have affected him before. Ah well! Take care, TAD xxx

  • Hi TAD sorry haven't got a clue but I do hope your hubby and you can get it sorted. Stay strong xx

  • That makes two of us!!! Thanks anyway xxx

  • Hi everyone, my first post here. I myself find my legs and feet very sensitive but always thought it was because I have lymphedema too, so maybe its my COPD. I also very often sound as if I'm losing my voice and I put that down to being on oxygen 24/7.

  • Well thank you Louismum ! Perhaps we need to check if my husband has lymphedema? Although getting him to the doctor is enough for him to need ambulance!!! Interesting about the oxygen too. Take care, hope you are keeping well in this weather. Everyone I come into contact with seems to have a cold or a cough - I spend my life covering my husband in anti-bacterial gel! Lots of love TAD xx

  • Hello Tadaw, I have definitely found my feet are more sensitive, to the extent the skin cracks in my instep. I am at the mild stage so have not used oxygen. When I had a virus recently. my voice would keep going.

    I was also breathless and coughing. It cleared up in two weeks, but I was housebound most of that time.

    Yesterday, I went out round the shops and took the dog for a long walk after dark. That led to me coughing and being sick twice in the evening. Serves me right.

    The cracked skin problem may possibly be due to Diabetes 2 which I have had for 5 years.

  • Thank you Azure_Sky - how interesting about the feet. His voice is certainly croaky and weak today. Just give him more vitamin C!. Hope you are feeling better today, lots of love TAD xx

  • Hello Tadaw,

    When I have no appetite and feel tired, I have found Cadbury's drinking chocolate made with milk, really helps and is nourishing. I heat it in the microwave for 1min 30seconds using a mug.

    With regard to feet, my ankles used to swell a lot with pitting. Since I stopped eating bread they don't swell. If I eat bread now it makes me feel ill. I found these things out by accident. There is definitely a connection between bread and swollen ankles in my case.

    I do hope your husband feels better very soon :D

  • Yes Tadaw. My feet swell and I find my at times and sometimes I have difficulty getting my shoes on. Now my legs swell too and pitt when I poke them. I've told the docs and nurses but they don't show any concern.

    My voice has become very hoarse and sometimes after talking for a while it is reduced to a whisper. Never connected it to oxygen use!



  • Thanks butterfly good to know he is not the only one!! Xx

  • Tad aw, I don't think it will be lymphodema because you would know if he had that as it causes the part of the body affected to double or triple in size. I wasn't suggesting tha was the cause just that I put my sensitivity too. Sorry if I was misleading.

  • You weren't misleading at all - I was just jumping the gun! I am very grateful that you should offer a reply. Sometimes when you go the gp it is much better to be forearmed - well it is with our doctors anyway! I ask questions of the lovely people on here because they have better knowledge and can sometimes throw light on different symptoms. Take good care, and thank you again. TAD xxx

You may also like...